Discussions that mention seroquel

Alzheimer's Disease & Dementia board


I don't contibute very often but I need to vent now and see if anyone has any suggestions.

My husband, age 68, has been Dx with AD for 4 1/2 yrs. I quit work to care for him because he cannot be left alone, wanders and won't let anyone else stay with him.

I tried a day care several days a week but they couldn't handle him because he wanders and starts to get aggressive. It was not a locked facility.

I then tried respite during the day at an AD & dementia facility which is locked and he could wander all over. He did well until I tried to leave him there overnight. He apparently wandered all night and he hit another resident when they tried to get their toothbrush back that he took. He does pick up things and put them in his pockets a lot.

He was sent to a geriatric psych unit for 14days for testing and medication adjustments.

I was shocked when I picked him up because he looked so old and frail. He still wanders but is now unsteady on his feet. I'm sure it is from the large doses of medicine he is on. He still gets agressive with me when I try to get him to bathe or take his medicine. He is so much more confused too.

They told me I need to place him somewhere,which I agree with. I am trying to put him in a Veteran's Home here where they have a locked unit but it says in the paperwork they will not take anyone who has violent tendacies.
Now what?

I doubt anyplace would take someone who is violent or combative,especially a man.

They did a CAT scan when he was admitted and also found he had early NPH which didn't show up in a CAT scan several years ago. I researched this disease and know it is usually mistaken for AD. Several years ago I asked his Neurologist if it could be NPH and he said no.

I am a nervous wreck and losing my patience and mind.

He is on Aricept and Namenda, as well as Seroquel 100mg 2x day, Trazadone 25mg 3x a day, Trazadone 150mg at bedtime ,Estradiol.5mg 2x day (a female hormone) for inappropriate behavior and Ativan 1mg as needed for agitation.

What do I do now? Where can I put him? I am so frustrated. Has anyone else had this problem?

Thanks for hearing me out.